Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is an increased doseage of Colace safe to relive constipation in an elderly?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
Hi, My 95 year old aunt is having constipation problems. She is taking 100mG of Colace per day. What can we increase the dose to? Thanks
Posted Tue, 7 Jan 2014 in General Health
Answered by Dr. Maruti Karale 1 hour later
Brief Answer: yes, dose can increased. Detailed Answer: Hi! Thanks for query. I have gone through your history. Yes, you can increase the dose of colace if constipation is not getting relieved with 100mg per day dosing. You might add another 50mg after discussing with her treating doctor. Major side effect of this drug is diarrhoea which should avoided with proper dosing. Hope this solves your query. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor